Post # 1
So I hate taking any type of medication…ever. I finally went to the gyno last week and she gave me samples of Loestrin24 to try out until after the wedding to see if I like it. I’ve never been on BCP before and have no idea what to expect.
I started it today and was just wondering if anyone had any experience with it. I’ve read reviews and they’re really freaking me out. I already have wicked mood swings when I PMS and I’m terrified this is going to make me crazy! I’ve recently lost about 20lbs and I really really don’t want to gain any of it back!
Please tell me what your experience was with it. Thanks!
Post # 3
I took it for about 2.5 – 3 months for menstrual issues only. This was several years ago now.
I didn’t gain any weight and the two periods I had on it were (TMI alert) dark brown, VERY light and really just sort of flaky. They only lasted a day or two and it was very weird for me.
The reason why I stopped taking it was because it was giving me bone and joint problems. At the time, it was a side effect less than 3% of users had, if I remember correctly… it wasn’t very common at all. It started with a dull, achy but persistent ache in my elbows and wrists… then it moved to my knees… and one day, it was so excruciating my legs/knees gave out and I fell to the floor, thinking I really did break something.
Needless to say I never touched the stuff again!
Post # 4
@Diet Coke: eek! Thanks for the heads up, did the pain stop after you stopped taking it? I already have joint issues/daily pain with hip dysplasia, hopefully that doesn’t make it worse.
Post # 5
I have currently been taking it for about 1 1/2 years. It took a couple months for my period to regulate and then it was veey light after about 4 months i quit having a period at all. It’s actually very normal and quite common. . I haven’t had any problems at all and like it better than the orthotrycyclen I was on before.
Post # 6
I was on it for a while in college and HATED it, sorry. It ruined my appetite and gave be bad nausea. Throughout the day I would feel hungry like normal during meal times, then as soon as I took 1-2 bites of something I had to stop eating. I became very pale and “lifeless” looking because I wasn’t getting enough nutrition (from not being able to eat).
Every woman’s body is different – you could have a completely different normal reaction to it.
Post # 7
@SunnyBunny: Yeah, I remember it improved in about a week but it took a few weeks for it to go totally away. I don’t remember the specifics since it’s been a while but I just remember how it was this deep, constant ache for a while before the “bam!” happened. I felt like my wrists/forearms shattered and my legs broke. My doctor did blood tests to make sure nothing major was wrong.
Oh, and I didn’t have any nausea on it — one of the only ones that didn’t make me feel like vomiting.
Also, for whatever it’s worth, I have a fairly sensitive system any way. I don’t remember the exact pill I was on but it was another BC that made me lose a ton of hair. Like… not just normal shedding, but needed to clean my brush every few days and then one day, a small-ish clump just came right out. It was horrendous and also something that was considered a rare side effect.
Even though I am now sexually abstinent, I became a condom or no sex girl, LOL. It’s not worth it to me anymore!
Post # 8
I took it for about a year and just switched to something else because I was having spotting practically every month. It was just too low dose for me, but everyone is different. Other than that, I didn’t have any weird side effects or weight gain.
Post # 9
I took Loestrin24 for 6 months before ditching it.
Taking it made me feel mildly crazy (mood swings, etc) and I didn’t realize how bad it was until after I quit taking it. It also caused me to have an increase in migraines with visual disturbances (already somewhat prone to them) and there are a lot of things from when I was taking the pill that I just don’t remember AT ALL… My Mom compared it to forgetting things due to pregnancy hormones. All of the side effects I experienced decreased immediately after stopping the pill, and were completely gone at the end of my first cycle off of it.
The good things about it, though, were that I didn’t gain any extra weight, and my periods were super light with hardly had any cramps! It also didn’t take my body any time to readjust after stopping (not sure if that’s just my body, or if it was the type of pill).
In the end, for me, the bad outweighed the good for me… but to be honest, I’m not sure it’s any worse than other pills on the market, kwim? I’m having trouble finding good reviews on ANY pill.
Hope that helps!
Post # 10
I’ve been on it for years and love it. No problems.
Post # 11
i’ve been on it for almost a year. haven’t noticed any side effects & it’s easy to skip periods with it. everyone reacts to different types of bc differently, though
Post # 12
I’ve had no problems, just very light periods.
Post # 13
You will probably scare yourself reading reviews 😉 What one girl can’t stand, another one has her holy grail with it!
You just gotta give it a try!
Post # 14
I took it for about 6 months. Upside, cleared my skin. Downside, made me batsh*t crazy.
Post # 15
I’ve been on it for a couple years. It works well. Short light periods. Usually I have no symptoms, but occasionally I have some nausea and cramping the first day or two of my period. Everyone reacts to different pills differently. Yaz made me feel like I had mono 🙁
Post # 16
I took it for a year. I didn’t get my period once the whole year, which is why my doctor had me stop taking it. I did not have any weight gain or any other side effects mentioned by PPs.